Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 93, NWS Wichita, KS

April 30, 2009Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 30, 2009, 11:45 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2009, 11:45 PM CDT (04:45 UTC)
Expired
May 1, 2009, 12:16 AM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:58 PM CDTHAIL 0.753 S Independence, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 010445
SVRICT
KSC099-125-010545-
/O.NEW.KICT.SV.W.0093.090501T0445Z-090501T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT THU APR 30 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1245 AM CDT.

* AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR BOLTON...OR 12 MILES NORTHWEST OF COFFEYVILLE...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANGOLA...BOLTON...COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...
  INDEPENDENCE AIRPORT...INDEPENDENCE...LIBERTY...MOUND VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3710 9589 3728 9584 3725 9537 3699 9544
      3699 9551
TIME...MOT...LOC 0445Z 282DEG 18KT 3717 9576

$$

BILLINGS
2 follow-up statements
000 
WWUS53 KICT 010509
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 AM CDT FRI MAY 1 2009

KSC099-125-010545-
/O.CON.KICT.SV.W.0093.000000T0000Z-090501T0545Z/
MONTGOMERY KS-LABETTE KS-
1209 AM CDT FRI MAY 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LABETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1245 AM CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LIBERTY...OR 7 MILES NORTH OF COFFEYVILLE...MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
MONTGOMERY AND SOUTHWESTERN LABETTE COUNTIES...INCLUDING LIBERTY...
COFFEYVILLE AIRPORT AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3705 9571 3727 9568 3725 9537 3699 9544
      3699 9551
TIME...MOT...LOC 0509Z 282DEG 18KT 3714 9561

$$

BILLINGS
000 
WWUS53 KICT 010516
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT FRI MAY 1 2009

KSC099-125-010526-
/O.CAN.KICT.SV.W.0093.000000T0000Z-090501T0545Z/
MONTGOMERY KS-LABETTE KS-
1216 AM CDT FRI MAY 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LABETTE AND
SOUTHEASTERN MONTGOMERY COUNTIES HAS BEEN CANCELLED...

AT 1216 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3705 9571 3727 9568 3725 9537 3699 9544
      3699 9551
TIME...MOT...LOC 0516Z 282DEG 18KT 3713 9557

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:21 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 30, 10:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT THU APR 30 2009

.UPDATE...

SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT...DRAPED FROM NEAR KTOP
SE THRU KICT TO NW OK ADVANCES SE TOWARD GRADUALLY RICHER MOISTURE. COLD
FRONT SHOULD CONTINUE S/SE ADVANCE THROUGHOUT THE NIGHT BUT DECELERATE &
LIKELY STALL IN W-E MANNER ACROSS NRN OK AS SUBTLE MID-LEVEL SHORTWAVE
SCOOTS E ACROSS KS FRI MORNING. LOW-LEVEL DIRECTIONAL SHEAR IMPRESSIVE &
THEREFORE POTENTIAL FOR STRONG-SEVERE TSRA STILL EXISTS ACROSS BOTH SC &
SE KS LATE TONIGHT. SFC-850MB CONVERGENCE TO GRADUALLY INCREASE EARLY
FRI MORNING AS COLD FRONT DECELERATES. AS SUCH INCREASING POTENTIAL FOR
+RA APPEARS MOST FAVORABLE OVER SC & SE KS OF 125-150% OF NORMAL RESIDE
THRU FRI AFTERNOON & HAVE SHUNTED HIGHEST POPS FOR REST OF TONIGHT EWD
ACROSS SE KS. REST OF INHERITED FORECAST KEPT INTACT.

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT CONTINUES SLOW SE
MOVEMENT TOWARD GRADUALLY MORE MOIST ENVIRONMENT. WITH FORECAST
EVOLVING AS ANTICIPATED 01/06Z TAFS TO BE NEARLY IDENTICAL TO 00Z
ISSUANCE FOR MOST OF VALID TAF CYCLE WITH LOW-END MVFR CIGS FCST
ACROSS SC & SE KS TERMINALS WHERE LOCALIZED VSBYS OF 2-3SM LIKELY
IN AREAS OF +TSRA.

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT THU APR 30 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
COLD FRONT SAGGING SE ACROSS CNTRL KS WILL SERVE AS PRIMARY FOCUS
FOR TSRA REDEVELOPMENT OVER SC & SE KS TONIGHT. INTERACTING WITH
HIGH OCTANE FUEL...MANY TSRA ARE LIKELY TO PRODUCE +RA THAT WILL
REDUCE VSBYS TO 2-3SM AT KHUT...KICT & KCNU FROM 01/03Z THROUGH
01/12Z WITH CIGS FLIRTING WITH IFR CATEGORY IN SUCH SITUATIONS.
FOR NOW HAVE OVC012CB TO THESE 3 TERMINALS WHEN +TSRA ARE
EXPECTED. VFR CATEGORICAL CIGS OF 3,500-4,000FT ARE ANTICIPATED
FOR KRSL & KSLN FOR THE 01/0ZZ TAF CYCLE.

PREV DISCUSSION... /ISSUED 315 PM CDT THU APR 30 2009/

DISCUSSION...
THE MAIN FORECAST CONCERNS WITH THIS UPDATE WILL CONTINUE TO
GYRATE AROUND THE ACTIVE WEATHER PATTERN WITH MORE EPISODES OF
RAINFALL EXPECTED FOR THE NEXT SEVERAL DAYS...FOLLOWED BY POSSIBLE
SEVERE WEATHER CHANCES FOR TONIGHT INTO EARLY FRIDAY MORNING AND
COOLER DAYTIME TEMPERATURES.

TONIGHT
SURFACE FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE REGION WITH SOME
WEAK ACTIVITY PERCOLATING ALONG THE FRONT...HOWEVER STRONG
ATMOSPHERIC DESTABILIZATION IS OCCURRING FOR LOCATIONS JUST
SOUTHWEST OF SOUTH CENTRAL KANSAS. EXPECT SCATTERED THUNDERSTORMS TO
ERUPT LATER THIS AFTERNOON AND EVENING ALONG THE FRONT...WITH MORE
INTENSE UPDRAFTS(SEVERE WEATHER...LARGE HAIL/DAMAGING WINDS)
MATERIALIZING IN THE HIGHER INSTABILITY AREAS. OTHERWISE MODELS SHOW
LOW LEVEL JET/MOISTURE TRANSPORT INCREASING AGAIN LATE
TONIGHT...WITH ELEVATED CONVECTION BECOMING LIKELY VERY LATE TONIGHT
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THERE IS A POSSIBILITY FOR
LARGE HAIL WITH SOME OF THIS ACTIVITY TOWARDS DAYBREAK...AS MODELS
INDICATE INCREASING DIRECTIONAL SHEAR IN THE 700-500MB LAYER WHICH
COULD ALTER THE STORM BEHAVIOR. HEAVY RAIN WILL ALSO BE A CONCERN
WITH THIS ACTIVITY.

FRI-SUN
COOLER BELOW NORMAL TEMPERATURES WILL BE IN STORE FOR KANSAS DURING
THIS PERIOD...AS A FRONTAL BOUNDARY SAGS SLOWLY SOUTHWARD ACROSS THE
REGION. THE ACTIVITY WILL GRADUALLY SHIFT NORTHEAST DURING THE DAY
ON FRIDAY AS ISENTROPIC LIFT REGIME MIGRATES EASTWARD. ONCE AGAIN
ANOTHER ROUND OF STORMS COULD DEVELOP FRIDAY NIGHT AND CONTINUE INTO
SATURDAY MORNING...AS A SLOW MOVING 850MB BOUNDARY BECOMES A LIKELY
FOCUS AREA FOR ELEVATED ACTIVITY. ISENTROPIC LIFT/MOISTURE TRANSPORT
WILL INCREASE OVER THE TOP OF THIS BOUNDARY WITH SOUTHERN KANSAS
HAVING THE HIGHER CHANCES FOR EVEN MORE HEAVY RAINFALL. AS A RESULT
WE WILL WILL EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY
MORNING...GIVEN THAT GROUND SOILS ARE SATURATED YIELDING LOW FLASH
FLOOD GUIDANCE NUMBERS. ANOTHER COOL BELOW NORMAL DAY WILL BE IN
STORE FOR MUCH OF THE REGION ON SUNDAY...BUT IT LOOKS LIKE THE RAIN
CHANCES WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATER IN THE DAY.

EXTENDED: MON-THU
CONFIDENCE IS FAIRLY HIGH THAT THE WEATHER PATTERN WILL REMAIN
UNSETTLED THIS PERIOD GIVEN GENERAL SYNOPTIC PATTERN PREDICTED BY
THE MODELS...HOWEVER CONFIDENCE IS LOW WITH REGARDS TO TIMING OF
SHORT WAVES AS GFS/ECMWF MODELS CONTINUE TO SHOW POOR RUN TO RUN
CONSISTENCY. FIRST ROUND OF PRECIPITATION COULD ARRIVE FOR MONDAY
NIGHT INTO TUESDAY...FOLLOWED BY ANOTHER ROUND FOR WEDNESDAY NIGHT
INTO THURSDAY.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
DIFFICULT AVIATION FORECAST WITH MUCH DEPENDENT ON
CONVECTIVE TIMING/LOCATION. SEE PUBLIC DISCUSSION FOR
PRECIPITATION/THUNDERSTORM POTENTIAL. CEILINGS WILL GENERALLY BE
VFR OUTSIDE OF PRECIPITATION TODAY AND THIS EVENING...BUT WITH
SURFACE BOUNDARY IN AREA TONIGHT...WILL LIKELY HAVE MVFR AND
POTENTIALLY IFR IN HEAVY PRECIPITATION. BEST CHANCES FOR
IFR APPEARS TO BE SOUTH OF HIGHWAY 400. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  57  46  56 /  60  60  60  60
HUTCHINSON      52  56  45  56 /  60  60  50  50
NEWTON          53  56  45  57 /  60  60  60  60
ELDORADO        55  57  46  56 /  60  60  60  60
WINFIELD-KWLD   57  59  47  57 /  60  60  70  70
RUSSELL         47  57  42  58 /  50  50  30  30
GREAT BEND      48  57  43  57 /  50  50  30  30
SALINA          49  56  44  58 /  60  60  30  30
MCPHERSON       51  57  45  57 /  60  60  40  40
COFFEYVILLE     59  66  49  58 /  70  70  70  70
CHANUTE         58  59  48  57 /  70  70  70  70
IOLA            57  58  48  57 /  70  70  70  70
PARSONS-KPPF    59  63  49  57 /  70  70  70  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ049>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 30, 4:09 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT THU APR 30 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
409 PM CDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ONGOING FLOODING WILL CONTINUE ALONG A FEW RIVERS AND CREEKS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE SPECIFIC INFORMATION.

THERE IS A SLIGHT RISK FOR SEVERE STORMS INTO THE EVENING HOURS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH A RISK OF DAMAGING
WINDS TO 60 MPH AND LARGE HAIL UP TO QUARTER SIZE.

SHOWER AND THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT...AS
RICH GULF MOISTURE OVERRIDES THE SLOW MOVING COLD FRONT. LOCALIZED HEAVY
RAINFALL IS POSSIBLE...WHICH COULD AGGRAVATE OR RENEW FLOODING
ACROSS PARTS OF THE AREA. PLEASE REFER TO THE LATEST FLASH FLOOD
WATCH FOR DETAILS. IN ADDITION...THERE IS A RISK FOR SOME OF THE
STRONGER STORMS TO PRODUCE SEVERE HAIL...ACROSS PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS AROUND DAYBREAK AS WIND SHEAR INCREASES
ALOFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE
AREA FOR FRIDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SOME OF THE
STORMS TO PRODUCE HEAVY RAINFALL...AND LARGE HAIL DURING THE
MORNING HOURS ON FRIDAY. THE FLOODING PROBLEMS COULD CONTINUE INTO
THE WEEKEND...PLEASE REFER TO LATEST FLASH FLOOD WATCH FOR MORE
DETAILS.

AFTER A BRIEF RESPITE ON SUNDAY NIGHT AND MONDAY...CHANCES FOR
THUNDERSTORMS WILL RETURN TO THE AREA FOR MONDAY NIGHT AND
TUESDAY...AND AGAIN FOR WEDNESDAY NIGHT INTO THURSDAY...AS
ADDITIONAL WEATHER DISTURBANCES TRACK EASTWARD ACROSS THE REGION. A
FEW STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/CJ

In the hours before

Special weather statement, Apr 30, 11:33 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CDT THU APR 30 2009

KSZ095-096-099-100-010530-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1133 PM CDT THU APR 30 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR INDEPENDENCE...OR 14
MILES NORTHWEST OF COFFEYVILLE...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 1:09 AM CDTSevere Thunderstorm WarningICTLabette36 min
May 1, 2:22 AM CDTFlash Flood WarningICTLabette5 hr
May 1, 7:06 AM CDTRiver Flood WarningICTMontgomery, Wilson14 hr
May 1, 11:06 AM CDTSevere Thunderstorm WarningICTCowley39 min
May 1, 11:57 AM CDTAreal Flood WarningICTElk6 hr
May 1, 12:39 PM CDTAreal Flood WarningICTCowley6 hr
May 1, 1:09 PM CDTSevere Thunderstorm WarningICTChautauqua23 min
May 1, 2:06 PM CDTRiver Flood WarningICTSumner24 hr
May 1, 2:10 PM CDTAreal Flood WarningICTLabette, Montgomery24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.